Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 5, 2010, 11:49 AM CDT for 10 counties in Minnesota; Pierce County, Saint Croix County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2010, 11:49 AM CDT (16:49 UTC)
- Expired
- Jul 5, 2010, 12:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
Counties Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
069
WWUS83 KMPX 051649
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 AM CDT MON JUL 5 2010
MNZ060>063-069-070-076>078-083>085-092-093-WIZ023-024-026-051730-
ANOKA-BLUE EARTH-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-PEPIN-PIERCE-RAMSEY-RICE-SCOTT-ST.
CROIX-STEELE-WASECA-WASHINGTON-
1149 AM CDT MON JUL 5 2010
AT 1130 AM...FUNNEL CLOUDS WERE REPORTED NEAR COTTAGE GROVE AND JUST
TO THE SOUTH OF NORTHFIELD. THE FUNNEL CLOUDS WERE OCCURRING IN A
BAND OF SHOWERS THAT STRETCHED FROM NEW RICHMOND WISCONSIN THROUGH
NORTHFIELD TO NEAR BLUE EARTH MINNESOTA.
THE SHOWERS ARE DRIFTING VERY SLOWLY TO THE WEST. MORE FUNNEL CLOUDS
WILL BE POSSIBLE WITH THE SHOWERS THIS AFTERNOON ACROSS WEST CENTRAL
WISCONSIN...EAST CENTRAL MINNESOTA...INCLUDING THE TWIN CITIES
METRO...AND SOUTH CENTRAL AREAS OF MINNESOTA.
LAT...LON 4352 9423 4520 9322 4520 9218 4442 9215
4445 9241 4436 9244 4436 9254 4419 9256
4419 9304 4353 9306
TIME...MOT...LOC 1642Z 090DEG 8KT 4439 9319
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:23 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 5, 9:23 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 923 AM CDT MON JUL 5 2010 .UPDATE... MORNING ANALYSIS IS SHOWING A STATIONARY FRONT MEANDERING FROM WESTERN WI THROUGH CENTRAL IA. THE RUC INDICATES THAT ML MUCAPE IS INCREASING ALONG AND WEST OF THE FRONTAL BOUNDARY. THIS IS ESPECIALLY TRUE ACROSS THE TWIN CITIES WHERE A BIGGER WHOLE IN THE CLOUDINESS EXISTS. THE HRRR REFLECTIVITY PROGS ARE SHOWING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING BY EARLY THIS AFTERNOON ACROSS EAST CENTRAL THROUGH SOUTH CENTRAL MN AS WELL AS ACROSS WI. THEREFORE...ISSUED A MORNING UPDATED TO PUSH OUR POPS FURTHER WEST FOR THIS AFTERNOON AND COVER MUCH OF THE MN CWA. && .DISCUSSION... /ISSUED 217 AM CDT MON JUL 5 2010/ NOT MUCH OF ANY TYPE OF SFC TROUGH OR FRONTAL BOUNDARY ACROSS THE UPPER MIDWEST AS TEMPS AND HUMIDITY LEVELS REMAIN NEARLY UNIFORM ...WITH MAYBE THE EXCEPTION IN THE FAR NW CWA. BUT EVEN IN THIS AREA... DEW PTS REMAIN IN THE LOWER 60S. TRYING TO FIND ANY TYPE OF CONVERGENCE ZONE/AREA ASSOCIATED WITH SHRA/TSRA ACROSS FAR SE MN EARLY THIS MORNING. REGIONAL VWP INDICATED SW FLOW AT ARX...WITH NRN FLOW ACROSS EASTERN MN. HOWEVER...SOUTHERN IA HAS VWP WNDS AT 92H FROM THE E WHICH MEANS ANY SFC FEATURE ACROSS THE UPPER MIDWEST HAS MOVED OR DISSIPATED ACROSS N WIS OVERNIGHT. WITH THE EASTERN FLOW ACROSS S IA...ANOTHER BOUNDARY OR SFC LOW WILL LIKELY BE DEVELOPING OR FORMING IN A LARGE CONVECTIVE COMPLEX IN SE IA. THEREFORE...MORNING FORECAST IS HIGHLY DEPENDENT ON THIS SFC FEATURE ALONG WITH THE UPPER LEVEL FLOW WHICH WILL LIKELY KEEP THE BULK OF THE PRECIPITATION ACROSS WISCONSIN...OR MAYBE IN FAR SE MN DURING THE DAYTIME HRS. FORECAST CONFIDENCE REMAINS LOW IN THE SE 1/3 CWA DUE TO ANY TYPE OF SFC FEATURE THAT DEVELOPS FURTHER NW AND BRINGS MORE SHRA/TSRA INTO S MN THIS AFTN. THE NEXT WX FEATURE OF CONCERN IS ACROSS COLORADO...WITH A LARGE AREA OF HIGH PW VALUES SURGING NORTHWARD ACROSS THE SOUTHERN PLAINS. ALTHOUGH MODELS DUE HAVE SOME TIMING ISSUES WITH THIS WAVE AS IT MOVES E...THEN NE ACROSS THE MIDWEST LATER TODAY...AND INTO TONIGHT...CONSISTENCY WITH THE EC AND THE CURRENT NAM/WRF ON THIS WAVE REFLECTS SOME HIGHER POPS ACROSS THE SE 1/3 OF CWA OVERNIGHT. THE LARGE SCALE UPPER TROUGH THAT HAS BEEN CONSISTENT ACROSS WESTERN CANADA...AND THE NORTHERN ROCKIES FOR THE PAST WEEK OR TWO...MAY FINALLY MOVE EASTWARD AND ALLOW FOR A SIGNIFICANT SHRT WV/FRONTAL BOUNDARY TO MOVE ACROSS THE UPPER MIDWEST BY LATE WEDNESDAY/THURSDAY. TIMING REMAINS A CONCERN...BUT OVERALL TRENDS INDICATE AT LEAST SOME PRECIPITATION AS IT MOVES THROUGH...ALONG WITH DRIER WX BY THE END OF THE WEEK. THE OVERALL PATTERN BY THE WEEKEND LOOKS TO BE SEASONABLE WITH W/NW FLOW WITH DOES SOMETIMES PLAY HAVOC WITH SHRT WAVES MOVING SE ACROSS WESTERN CANADA...AND INTO THE NORTHERN U.S. && .AVIATION... /12Z TAF ISSUANCE/ IN THE NEAR TERM...PATCHY DENSE FOG WILL BE A PROBLEM OVER SOUTHEAST MN AND WEST CENTRAL WISCONSIN THIS MORNING. THE FOG IS EXPECTED TO LIFT AND BURN OFF BY 930 AM. QUASI-STATIONARY FRONT WILL CONTINUE TO BE THE MAIN FOCUS FOR DEVELOPMENT TSRA THIS AFTERNOON AND TONIGHT. MINOR SHORTWAVE TROUGH EXPECTED TO LIFT NORTHEAST LATER TODAY AND TONIGHT. CLOUD AND CEILING HEIGHTS GENERALLY BETWEEN 4000-6000 FEET AGL. NOT MUCH CHANGE IN AIRMASS AS MENTION IN THE DISCUSSION ABOVE...SO ANOTHER BOUT OF FOG LATER TONIGHT OVER WEST CENTRAL WISCONSIN. WEAK SFC PRESSURE GRADIENT...WINDS VARIABLE UNDER 10 KNOTS. KMSP...PATCHY FOG EAST OF THE AIRPORT THIS MORNING...CONDS REMAINING VFR WITH SCATTERED TO BROKEN CUMULUS CLOUDS DEVELOPING MID MORNING. ISOLD TSRA DEVELOPING THIS EVENING...WITH WEATHER CONDITIONS LOWERING TO MVFR WITH CEILINGS LOWERING AROUND 2000-3000 FEET AGL AND VSBLS 3-5 MILES IN RAIN/TSRA. WINDS LIGHT AND VARIABLE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JLT/JVM
Hazardous weather outlook, Jul 5, 10:05 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1005 AM CDT MON JUL 5 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 060930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1005 AM CDT MON JUL 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THE MINNESOTA RIVER...DOWNSTREAM FROM NEW ULM THROUGH SAVAGE REMAINS NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS THIS WEEK REMAINS LOW. THE MINNESOTA RIVER WILL REMAIN NEAR OR ABOVE FLOOD STAGE FROM NEAR NEW ULM...DOWNSTREAM TO SAVAGE THROUGH MIDWEEK. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 11:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 AM CDT MON JUL 5 2010
MNZ060>063-069-070-076>078-083>085-092-093-WIZ023-024-026-051730-
ANOKA-BLUE EARTH-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-PEPIN-PIERCE-RAMSEY-RICE-SCOTT-ST.
CROIX-STEELE-WASECA-WASHINGTON-
1149 AM CDT MON JUL 5 2010
AT 1130 AM...FUNNEL CLOUDS WERE REPORTED NEAR COTTAGE GROVE AND JUST
TO THE SOUTH OF NORTHFIELD. THE FUNNEL CLOUDS WERE OCCURRING IN A
BAND OF SHOWERS THAT STRETCHED FROM NEW RICHMOND WISCONSIN THROUGH
NORTHFIELD TO NEAR BLUE EARTH MINNESOTA.
THE SHOWERS ARE DRIFTING VERY SLOWLY TO THE WEST. MORE FUNNEL CLOUDS
WILL BE POSSIBLE WITH THE SHOWERS THIS AFTERNOON ACROSS WEST CENTRAL
WISCONSIN...EAST CENTRAL MINNESOTA...INCLUDING THE TWIN CITIES
METRO...AND SOUTH CENTRAL AREAS OF MINNESOTA.
LAT...LON 4352 9423 4520 9322 4520 9218 4442 9215
4445 9241 4436 9244 4436 9254 4419 9256
4419 9304 4353 9306
TIME...MOT...LOC 1642Z 090DEG 8KT 4439 9319The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:09 PM CDT | Areal Flood Advisory | MPX | Carver, Hennepin, Scott | 3 hr |
| Jul 5, 2:52 PM CDT | Areal Flood Advisory | MPX | Dakota, Hennepin, Ramsey, Scott | 3 hr |
| Jul 5, 3:57 PM CDT | Special Weather Statement | MPX | Sherburne | 48 min |
| Jul 5, 6:47 PM CDT | Special Weather Statement | MPX | Meeker, Renville | 118 min |
Nearby
Special Weather Statements in Minnesota, 2010Special Weather Statements in Wisconsin, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.